Following the collapse of a Georgian nurse following vaccination today, Doctor Zurab Guruli at University of Michigan spoke out about the possible side effects of vaccines and answered common questions regarding the vaccination process. His Facebook post reads as follows:
- Anaphylactic shock is a possible, rare side effect of absolutely all vaccines, and its development does not imply poor vaccine quality.
- The main component of standard treatment for anaphylactic shock is adrenaline.
- There are also rare cases where the anaphylactic reaction does not respond to adrenaline treatment. In that case, respiratory control and other medications are needed, including steroids.
- Complicated and adrenaline-resistant anaphylactic reactions are difficult to manage, but in most cases are positive and do not have a fatal outcome.
“I am sure that an experienced team of Georgian resuscitators will successfully cope with this challenge,” he added.
Guruli emphasizes that everyone, and especially the medical community, should be very careful and supportive of each other while discussing the matter. He expresses full support for the Akhaltsikhe patient and her family.